... after many failed attempts at different medication he has finally found one that works for him; pristiq, he is prescribed 100mg a day. He now has absolutely no interest or desire to have sex like he once did and it is putting serious strain on our relationship. He's afraid that if he changes meds again this will have an extremely detrimental affect on his mental health and clearly that must come first, all I'm asking is if anyone else has had a similar experience and perhaps has some advice on how to overcome this issue, if that is a possibility. Any advice from anyone would be greatly appreciated :)
Unfortunately, decreased libido and anorgasmia is a side effect of many antidepressants. I wish there was a simple solution, but I have yet to find one. An antidepressant called Wellbutrin doesn't usually have this effect and sometimes overrides it. Didn't help me, but definitely have him discuss this issue with the doctor. Snuggling and lots of foreplay maybe helpful and at least you are showing each other affection.
Hyper focusing on the med maybe? Could be low testosterone ... I'm just saying other forces of nature could be at play...
I had low libido either my antidepressants some years ago (I'm female tho) and my doc prescribed Wellbutrin ... So I agree to that being something non-intrusive to his med list , depending on drug interactions and such.
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Nov 2018 • 6 answers
I am taking abilify, pristiq and wellbutrin. I have no sex drive.I need to know what med is to blame
Updated 23 Jul 2014 • 6 answers
Updated 4 Dec 2013 • 2 answers
I have been taking pristiq for 2yrs. At first I felt better. But now symptoms are back more extreme?
Updated 22 Sep 2015 • 1 answer
Updated 20 Aug 2016 • 1 answer